Alert archive / Montana / High Wind Watches in 2021

High Wind Watch 7, NWS Glasgow, MT

November 26, 2021Petroleum County, Phillips County, Montana

NWS Glasgow, MT issued this high wind watch at Nov 26, 2021, 2:30 PM MST for Petroleum County, Phillips County, Montana. It took effect at Nov 28, 2021, 8:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 26, 2021, 2:30 PM MST (21:30 UTC)
In effect from
Nov 28, 2021, 8:00 AM MST
Expired
Nov 27, 2021, 1:05 PM MST
In force
Issued by
NWS Glasgow, MT

Counties Petroleum County, MT, Phillips County, MT

The radar

The Glasgow radar (KGGW), 123 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2021-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2021-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1924 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

157 
WWUS75 KGGW 262130
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
230 PM MST Fri Nov 26 2021

MTZ016-021-271200-
/O.NEW.KGGW.HW.A.0007.211128T1500Z-211129T0300Z/
/O.CON.KGGW.LW.Y.0052.000000T0000Z-211127T1100Z/
Central and Southeast Phillips-Petroleum-
Including the cities of Malta and Winnett
230 PM MST Fri Nov 26 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MST SATURDAY
FOR FORT PECK LAKE...

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

* WHAT...For the Lake Wind Advisory, west winds 15 to 25 mph 
  with gusts up to 35 mph. 

* WHAT...For the High Wind Watch, west winds 30 to 40 mph with
  gusts up to 60 mph possible.

* WHERE...Central and Southeast Phillips and Petroleum Counties.

* WHEN...For the Lake Wind Advisory, until 4 AM MST Saturday. 
 
* WHEN...For the High Wind Watch, from Sunday morning through
  Sunday evening.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel could be difficult especially for
  high profile vehicles along Highway 191.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

MTZ017-022-023-271100-
/O.CON.KGGW.LW.Y.0052.000000T0000Z-211127T1100Z/
Central and Southern Valley-Garfield-McCone-
Including the city of Fort Peck
230 PM MST Fri Nov 26 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MST SATURDAY
FOR FORT PECK LAKE...

* WHAT...West winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...Fort Peck Lake.

* WHEN...Until 4 AM MST Saturday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

MTZ059-060-271200-
/O.NEW.KGGW.HW.A.0007.211128T1500Z-211129T0300Z/
Northern Phillips-Southwest Phillips-
Including the cities of Whitewater and Zortman
230 PM MST Fri Nov 26 2021

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Northern Phillips and Southwest Phillips Counties.

* WHEN...From Sunday morning through Sunday evening.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel could be difficult especially for
  high profile vehicles along Highway 191.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
2 follow-up statements
994 
WWUS75 KGGW 270947
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
247 AM MST Sat Nov 27 2021

MTZ016-021-272300-
/O.CAN.KGGW.LW.Y.0052.000000T0000Z-211127T1100Z/
/O.CON.KGGW.HW.A.0007.211128T1500Z-211129T0300Z/
Central and Southeast Phillips-Petroleum-
Including the cities of Malta and Winnett
247 AM MST Sat Nov 27 2021

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...
...LAKE WIND ADVISORY IS CANCELLED...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Phillips and Petroleum Counties.

* WHEN...From Sunday morning through Sunday evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel could be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

MTZ017-022-023-271100-
/O.CAN.KGGW.LW.Y.0052.000000T0000Z-211127T1100Z/
Central and Southern Valley-Garfield-McCone-
247 AM MST Sat Nov 27 2021

...LAKE WIND ADVISORY IS CANCELLED...

Northwest winds have diminished to 5 to 15 mph early this morning
and will remain light during the day today. 

$$

MTZ059-060-272300-
/O.CON.KGGW.HW.A.0007.211128T1500Z-211129T0300Z/
Northern Phillips-Southwest Phillips-
Including the cities of Whitewater and Zortman
247 AM MST Sat Nov 27 2021

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Phillips County.

* WHEN...From Sunday morning through Sunday evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel could be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
777 
WWUS75 KGGW 272005
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
105 PM MST Sat Nov 27 2021

MTZ016-021-059-060-281200-
/O.UPG.KGGW.HW.A.0007.211128T1500Z-211129T0300Z/
/O.NEW.KGGW.HW.W.0010.211128T1500Z-211129T0300Z/
Central and Southeast Phillips-Petroleum-Northern Phillips-
Southwest Phillips-
Including the cities of Malta, Saco, Winnett, Whitewater, 
and Zortman
105 PM MST Sat Nov 27 2021

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 8 PM MST SUNDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Central and Southeast Phillips, Petroleum, Northern 
  Phillips and Southwest Phillips Counties.

* WHEN...From 8 AM to 8 PM MST Sunday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...US 191 will be impacted by dangerous 
  crosswinds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

MTZ022-281200-
/O.NEW.KGGW.HW.W.0010.211128T1500Z-211129T0300Z/
Garfield-
Including the city of Jordan
105 PM MST Sat Nov 27 2021

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 8 PM MST SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Garfield County.

* WHEN...From 8 AM to 8 PM MST Sunday.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel will be difficult especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

MTZ017-023-281200-
/O.NEW.KGGW.LW.Y.0053.211128T1600Z-211129T1000Z/
Central and Southern Valley-McCone-
Including the city of Fort Peck
105 PM MST Sat Nov 27 2021

...LAKE WIND ADVISORY IN EFFECT FROM 9 AM SUNDAY TO 3 AM MST
MONDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Central and Southern Valley and McCone Counties.

* WHEN...From 9 AM Sunday to 3 AM MST Monday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this high wind watch went out at Nov 26, 2:40 AM MST, 11 hours 50 minutes earlier.

Area forecast discussion, Nov 26, 2:40 AM MST, 11 hours 50 minutes before
Area Forecast Discussion
National Weather Service Glasgow MT
240 AM MST Fri Nov 26 2021

.DISCUSSION...

Upper ridge covers a large portion of the western US at this time.
While the ridge will remain over the western US in various
configurations the next several days, shortwave wave troughs will
flatten it at times.

One of those shortwaves will move through the forecast area today
and bring a dry cold front this afternoon. It will be a warm day
with gusty west winds that will be strong enough to maintain the
Lake Wind Advisory for Fort Peck Lake but not strong enough to
keep High Wind Warning going in the Little Rockies of SW Phillips
County.

Saturday will be not as warm as today with a surface high bringing
light winds to the area.

Ridge rebounds over Montana Saturday Night and Sunday and bring
very warm air into the area for Sunday. A surface low moving
through the Canadian Prairies will produce gusty west winds which
will aid in mixing the warm air to the surface. Record highs are
likely in some locations with highs in the 50s NE and 60s SW.
Glasgow's record high for Sunday is 57 and the current forecast
high there is 64.

The next wave flattens the ridge somewhat with a cold front
Sunday Night and Monday. Monday will be not as warm with highs
40s NE and 50s SW and Tuesday will be somewhat cooler.

Ridge rebounds for the middle of next week with more very warm
temperatures.

&&

.AVIATION...
UPDATED: 0900Z

FLIGHT CONDITIONS: VFR.

LLWS: Will be present this morning until daytime heating mixes
some of those higher winds aloft to the surface.

WINDS: Light and variable early. West winds 5 to 15 knots develop
this morning and increase to 15 to 25 knots this afternoon with
gusts 25 to 35 knots. Wind become NW this evening and diminish to
5 to 10 knots overnight.

SYNOPSIS: Look for varying amounts of mid and high clouds today. A
cold front this evening will turn winds to the NW with clearing
skies.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
Lake Wind Advisory until 4 AM MST Saturday For Fort Peck Lake
for Central and Southeast Phillips...Central and Southern
Valley...Garfield...McCone...Petroleum.

&&

weather.gov/glasgow

Nearby

High Wind Watches in Montana, 2021Every high wind watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.